MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE INTERBODY FUSION DEVICE PEEK 12X28X12 L10°

MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE INTERBODY FUSION DEVICE PEEK 12X28X12 L10°
Catalog Number 03.20.052
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 16 june 2017 the medical affairs performed a clinical evaluation and commented as follows: a tlif lumbar cage backed out from l3-l4 few months after surgery.Supplemental posterior stabilization was also applied at the time of primary surgery.The reasons for the cage backing out are not known.Cage backing out from intervertebral space is a possible adverse event following interbody stabilization, described in literature.It can be caused by many factors, including insufficient thickness of the chosen cage, suboptimal insertion, and others.There is no ground to suspect a defective device.Batch review performed on 26 june 2017.Lot 133141: (b)(4) items manufactured and released on 24 september 2013.Expiration date: 2018-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 28 june 2017 the r&d project manager performed a preliminary investigation based on the available images and commented as follows: from the pictures enclosed in the complaint it is not possible to notice any deformation of the cage.Also the connection with the related instrument seems to be good.Based on the pictures there are no signs of mechanical neither functional failures.Not available.
 
Event or Problem Description
The patient came in complaining of left leg pain.A ct-myelogram showed the cage at l3-4 backed out.The surgeon planned to revise the patient at l3-4.If the cage had been loose, it would have been replaced with a larger one which would be implanted deeper (followed by compression on the l3-4 screws).If the cage had already begun to fuse, the protruding part would have been removed with the high-speed drill.At revision surgery, the surgeon removed the cage and closed the patient up.The surgery was completed successfully.In the future, the surgeon plans to implant another cage.X-rays are available, explants are not available.

Brand Name
MECTALIF OBLIQUE INTERBODY FUSION DEVICE PEEK 12X28X12 L10°
Common Device Name
OBLIQUE INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6672560
Report Number3005180920-2017-00344
Device Sequence Number11255838
Product Code MAX
UDI-Device Identifier07630030827747
UDI-Public07630030827747
Combination Product (Y/N)N
PMA/510(K) Number
K131671
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number03.20.052
Device Lot Number133141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR